Medic General Review II

25 Questions | Total Attempts: 39

SettingsSettingsSettings
Please wait...
Medic General Quizzes & Trivia

Second installment of 25 general questions to practice on toward the NR exam.


Questions and Answers
  • 1. 
    You just administered atropine 0.5 mg to a patient with a symptomatic bradycardia and multifocal PVCs.  Suddenly your patient becomes unconscious and goes into ventricular fibrillation.  Your next action is to:
    • A. 

      Administer lidocaine 1.5 mg/kg

    • B. 

      Administer another 0.5 mg of atropine IVP

    • C. 

      Cardiovert at 100 joules

    • D. 

      Defibrillate at 200 joules

  • 2. 
    In a pediatric patient, initial defibrillation should be performed at:
    • A. 

      0.5 J/kg

    • B. 

      1.0 J/kg

    • C. 

      2.0 J/kg

    • D. 

      4.0 J/kg

  • 3. 
    Which of the following statements is correct regarding a Glasgow Coma Scale score of 7?
    • A. 

      A perfect GCS score is 10, and a score of 7 represents minor injuries

    • B. 

      A perfect GCS score is 12, and a score of 7 represents moderate injuries

    • C. 

      A perfect GCS score is 15, and a score of 7 represents moderate injuries

    • D. 

      A perfect GCS score is 15, and a score of 7 represents significant injuries

  • 4. 
    Your ambulance is assigned to stand by at a building fire.  The outside temperature is 103-degrees Fahrenheit and the firefighters are wearing full protective clothing.  Your patient is a 36-year-old male in good physical condition.  He appears anxious and complains of nausea and headache.  He is sweating profusely with cool clammy skin.  BP is 116/48, radial pulse of 150 and weak, respirations are 36 and shallow, temperature is 101.2-degrees Fahrenheit.  The patient's signs/symptoms indicate:
    • A. 

      Heatstroke

    • B. 

      Heat exhaustion

    • C. 

      Heat stress

    • D. 

      Heat fatigue

  • 5. 
    Which of the following is NOT considered a sign or symptom indicating a tension pneumothorax?
    • A. 

      Dyspnea

    • B. 

      Hyperresonance to percussion

    • C. 

      Distended jugular veins

    • D. 

      Clear lung sounds

  • 6. 
    Management of cardiogenic shock may include:
    • A. 

      Administration of morphine

    • B. 

      Administration of IV dopamine

    • C. 

      Administration of nitroglycerin gr 1/150 sublingual

    • D. 

      Establishing an IV 500 cc/hr

  • 7. 
    A 78-year-old male is alert and oriented to person, place, and time, and complains of chest pain and difficulty breathing.  You attach him to the ECG and notice a rhythm of 42 with a corresponding pulse, a P-R interval of 0.20, and normal R-R intervals.  Vitals are BP 76/42, respirations 42.  The patient also states that he feels nauseated and dizzy.  Treatment for this patient should include:
    • A. 

      Atropine 0.5 mg

    • B. 

      Oxygen 3 liters per minute via nasal cannula

    • C. 

      Immediate transvenous pacing

    • D. 

      Isuprel 2-10 mcg/min

  • 8. 
    Management of pediatric bradycardia with significant signs and symptoms related to cardiac or respiratory compromise should be treated with:
    • A. 

      Atropine

    • B. 

      Lidocaine

    • C. 

      Sodium bicarbonate

    • D. 

      Epinephrine

  • 9. 
    Disadvantages of using a cellular telephone for EMS communications include the fact that:
    • A. 

      The conversation is less formal.

    • B. 

      The system promotes discussion.

    • C. 

      The system reduces on-line time.

    • D. 

      Geography can interfere with the system or signals.

  • 10. 
    One reason that the respiratory system of a geriatric patient becomes less effective is that:
    • A. 

      The muscles of the diaphragm weaken.

    • B. 

      Tidal volume increases.

    • C. 

      There is decreased chest wall compliance.

    • D. 

      The lungs become more compliant.

  • 11. 
    Which of the following medications would be the MOST acceptable alternative to morphine for analgesia in patients with an acute coronary syndrome?
    • A. 

      Versed

    • B. 

      Fentanyl

    • C. 

      Diazepam

    • D. 

      Narcan

  • 12. 
    You are providing positive-pressure ventilation to a newborn.  Which of the following statements is correct regarding oxygen administration to a newborn?
    • A. 

      An anesthesia bag provides the best ventilation and is easiest to use.

    • B. 

      A large bag-valve is needed to provide adequate tidal volume.

    • C. 

      Never deprive a newborn of oxygen for fear of oxygen toxicity.

    • D. 

      Positive-pressure ventilations are often required in newborn resuscitation.

  • 13. 
    The compression-ventilation ratio for two-person CPR in an infant is:
    • A. 

      5:1

    • B. 

      3:1

    • C. 

      15:2

    • D. 

      5:2

  • 14. 
    A 68-year-old woman is complaining of chest pain and shortness of breath.  Her blood pressure is 110/64, pulse 60, respirations 32.  ECG shows a sinus bradycardia with a PR interval of 0.24.  Lung sounds reveal crackles in the posterior bases.  Management should include:
    • A. 

      Nitroglycerin gr 1/150 SL.

    • B. 

      A 200 cc fluid bolus.

    • C. 

      Atropine 0.5 mg to 1.0 mg IVP.

    • D. 

      Preparation for immediate transcutaneous pacing.

  • 15. 
    You have been called to treat a five-year-old child previously diagnosed with an upper respiratory infection.  She now presents with increased work of breathing, fever, and increased cough.  The child appears pale, is lying on the couch, and is slow to respond.  She had obvious nasal flaring with a respiratory rate of 8 per minute.  From the information in the scenario, the child is most likely in:
    • A. 

      Respiratory distress with impending respiratory failure.

    • B. 

      No acute distress.

    • C. 

      Respiratory insufficiency easily corrected with oxygen.

    • D. 

      Cardiogenic shock.

  • 16. 
    You encouter a patient with a P-R interval of 0.16, a QRS duration of 0.08, and a regular R-R interval.  This patient is in:
    • A. 

      Atrial fibrillation.

    • B. 

      Sinus rhythm with first-degree heart block.

    • C. 

      Sinus rhythm.

    • D. 

      Supraventricular tachycardia.

  • 17. 
    You are caring for a 13-year-old tricyclic antidepressant overdose.  What cardiac arrhythmia is likely to develop as a result of this type of overdose?
    • A. 

      Tall, peaked T-waves

    • B. 

      SVT

    • C. 

      Wide QRS complexes with a prolonged QT interval

    • D. 

      Narrow QRS complexes with normal PR interval

  • 18. 
    Blind nasotracheal intubation:
    • A. 

      Should be attempted only on an apneic patient.

    • B. 

      Is preferred over oral intubation.

    • C. 

      Should be attempted on a patient with spontaneous respirations.

    • D. 

      In contraindicated when facial trauma is present.

  • 19. 
    The initial dose of adenosine that should be administered is:
    • A. 

      6 mg rapid IV push, repeated in 5 minutes if necessary.

    • B. 

      6 mg IV push, repeated in 10 minutes.

    • C. 

      6 mg rapid IV push followed by a 20 cc fluid bolus.

    • D. 

      12 mg IV push.

  • 20. 
    Initial treatment for the thermal burn patient would include which of the following?
    • A. 

      Debridement of the blistered skin and antibiotic ointment.

    • B. 

      Covering the burn area with gauze and cooling with iced saline.

    • C. 

      Administering morphine and then cleaning the burn area with an iodine solution.

    • D. 

      Covering the burn area with dry bulky dressings and keeping the patient warm.

  • 21. 
    The pediatric dose of lorazepam in the treatment of seizures is:
    • A. 

      0.5-1.0 mg/kg IV/IO

    • B. 

      0.05-0.1 mg/kg IV/IO

    • C. 

      0.05-0.01 mg/kg IV/IO

    • D. 

      5-10 mg IV/IO

  • 22. 
    Treatment for heat exhaustion should include all of the following EXCEPT:
    • A. 

      Removing clothing.

    • B. 

      Establishing an IV of normal saline.

    • C. 

      Placing the patient in air conditioning.

    • D. 

      Administering salt tablets.

  • 23. 
    You are caring for a lethargic two-year-old.  A blood glucose test confirms hypoglycemia.  You are able to establish IV access.  What is the appropriate drug to administer?
    • A. 

      50% dextrose

    • B. 

      10 mg glucagon

    • C. 

      Instant glucose

    • D. 

      25% dextrose

  • 24. 
    The recommended dose of vasopressin in v-fib or pulseless v-tach is:
    • A. 

      17 mg/min IV infusion

    • B. 

      2-4 mg/min IV infusion

    • C. 

      40 units IV repeated once in five minutes

    • D. 

      40 units IV in a single dose

  • 25. 
    If succinylcholine is supplied 20 mg/mL, approximately what volume of medication would you administer to a 185-pound patient?
    • A. 

      1.25 mL

    • B. 

      5 mL

    • C. 

      6.25 mL

    • D. 

      12.5 mL

Back to Top Back to top